Had lens replacement surgery of left eye in late Sep 07. Don't have any clue as to make or model of replacement; sight @ 20/25 post-surgery.
Have seen doctor twice and lens/glasses specialist one since then-- each time was told things looked good and that my side-effects should lessen with time and that I should be patient. I have been trying to do this, because I have found it often is the best way to approach healing, but it is extremely difficult in this case.
a. extreme flashing in the eye (to the point that it is best referred to as "strobing") between 35-75% of the time (especically strong in situations of oblique or scattered light) b. a "numb burning" sensation after a moderate time working either from monitors or paperwork (even when break times are applied) c. after a spate of reading, the dominant right eye takes over and the left one goes unfocused (taking upwards of 2-4 minutes to regain focus afterward--this is both with corrective lenses and without) d. strong headaches and nausea almost to the point of vomiting, especially when having to read and make extensive notes on material.
On initial consult, my doctor said I was free of macular degeneration and had no traces of diabetec retinopathy. I am 45M, type II for eight years. I understand that the photopsia might be caused by PVD, and may have little or no relation to the surgery itself. I just wish my doctor would simply answer these things when I ask them--I can accept being told I need to wait it out for awhile, but could do so better if he gave me a little more info that I didn't have to search the web for myself.
At any rate, the above symptoms are extreme enough that my stress from the may actually exacerbate them--but it's difficult not to be worried when one's ability to pursue one's career seems to be quite possibly in grave danger. Difficult to teach English when one cannot read or make grading notes more than a few minutes at a time.
My main question is: is the strobe effect due to implant or due to vitreous degeneration/detachment. If you can see the flashes in the dark or with eyes closed then it is from vitreous detachment and you should see a retinal specialist to make sure there is no vitreous traction or retinal tear. If flashes are only visible in the light then it could easily be due to edge glare from implant, or a decentered implant, or damage to iris. If you think this might be the case then you need to get a second opinion with another cataract surgeon.
Now make sure you don't have multifocal IOL like rezoom or restor or accomodative implant like crystalens.
You may have an imbalance between eyes due to the surgery so you need to make sure the surgery eye doesn't have a glasses prescription more than 1.5 or 2.0 diopters different than other eye or you could have anisometropia symptoms (large difference in refraction of eyes causing symptomatic imbalance.) If you think you might have that see another cataract surgeon for 2nd opinion.
I'm sure there is a cause for you problems - no-one has identified it to you yet. Keep searching and find excellent ophthalmologist who can.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.